Hail, Williamson
- When
- March 30, 9:30 AM CST
- Where
- Williamson County, 0.69 mi N of Corn Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.810, -97.600
A thunderstorm produced quarter size hail near Jarrell.
An area of thunderstorms developed near the intersection of a cold front and dryline. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
An area of thunderstorms developed near the intersection of a cold front and dryline. Some of these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 30, 5:48 AM CST, 3 hours 42 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 648 AM CDT Sun Mar 30 2025 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 125 AM CDT Sun Mar 30 2025 Key Message: - Low risk for an isolated strong to severe storm early this morning Edwards Plateau, Hill Country and I-35 corridor near and north of Austin. Convective inhibition due to a stout EML is likely keeping a lid on convection chances early this morning across portions of west central Texas into far northwest Texas. While hi-res model solutions vary, we will at least show a low chance for some isolated convection across portions of the southern Edwards Plateau and Hill Country through the early morning hours. If convection manages to develop, we could see a cell or two move as far east as the I-35 corridor near and north of Austin. The main concern with this activity would be the potential for strong to severe storms, with hail the most likely threat, followed by locally strong wind gusts. Farther south into the remainder of the I-35 corridor and coastal plains region, we could see an isolated shower (possibly a rumble of thunder) develop this morning into early afternoon given plenty of low-level moisture and stout southerly flow as noted in recent KEWX VWP product. Otherwise, expect to see a decrease in cloud cover (from west to east) for most locations as the daytime hours progress. It may be tough to get much clearing for areas along the Highway 77 corridor given persistent southerly flow in the low- levels. Highs today will range from the lower 80s to mid 90s, with the warmest readings over the southern Edwards Plateau and Rio Grande plains where some dry air and west winds behind the dryline will boost temperatures. For this evening, the dryline briefly retreats westward across the Rio Grande plains. Farther east, plenty of moisture will result in another round of low clouds and fog developing by late evening into early Monday morning. Fog and low cloud development will initiate near the coastal plains, then spread northward through the I-35 corridor. Attention will then turn to a cold front set to move in from the north, with the boundary expected to be near the Hill Country into the I-35 corridor near Georgetown around sunrise. The front will move southward through the day, with the combination of cooler air and clouds having the most impact on daytime highs across portions of the Hill Country into the Highway 77 corridor. Farther southwest into the Rio Grande plains, another very warm day is expected with highs in the mid to upper 90s. A few spots over Dimmit county will be close to 100 degrees. && .LONG TERM... (Monday night through Saturday) Issued at 125 AM CDT Sun Mar 30 2025 Key Messages: - Humid with unseasonably warm temperatures resuming Tuesday. - Rain and storm chances increasing (40-50%) for Friday and Saturday Southerly to southwesterly flow resumes in earnest come Tuesday. Temperatures respond by rebounding back into the upper 80s to low 90s as the jet slides well north of our area. Eventually the jet pinches off sending a trough down out of the intermountain west. Most global models have come into better agreement on the idea that a deep western trough will form and this will likely start the process for our next weather maker come Friday. Looking at the latest model guidance several models have come through substantially warmer for the middle of next week (Wednesday and Thursday). Additionally when looking at the NBM 1D Viewer areas along the rio grande plains have a very good shot(40-50%) of hitting triple digits for highs both days. With both San Antonio (70-90%) and Austin (65-85%) having high enough chances to hit 90 degrees or higher as well. Given that a low level thermal ridge looks to develop both days coupled with the fact that the NBM has just been too low these past couple times when this setup up forms, decided to raise pops throughout the forecast period. With the heat looking to peak Wednesday with similar or slightly lower highs albeit still in the 90s for most areas each day through Friday. Although not reaching heat advisory criteria this will be the first real taste of heat and humidity we have had this spring. The previous one off we had extremely low humidities so although it was warm(upper 90s) it wasn't too bad since the feels like temps were far lower. This wont be the case this upcoming week with dewpoints expected in the 65-70 range coupled with mid to upper 90s, most areas can expect to feel around 100 degrees. Additionally temps don't cool all that much with upper 60s to low 70s for expected overnight lows. Temperatures then cool slightly Friday and Saturday as another cold front looks to impact the region. As this cold front approaches expect showers and thunderstorms to blossom and impact areas mainly across the Hill Country northern I-35 Corridor and eventually the Coastal Plains. Several models have this front eventually trying to push its way through our area but it looks to stall somewhere either over Central TX or further south over the Hill Country thus becoming the focus for a second round of storms over most of the area for Saturday. Depending on where this front stalls some areas could be looking at some decent but much needed rainfall that may very well continue into Sunday. && .AVIATION... (12Z TAFS) Issued at 627 AM CDT Sun Mar 30 2025 Cloud bases have remained higher than previously forecast and will use observational trends and keep cigs MVFR through the morning hours. Otherwise, no significant changes have been made with VFR expected by early afternoon along I-35. For DRT, low clouds have yet to fill in and will opt to go with a TEMPO group for MVFR through 15Z, then VFR. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 64 81 56 / 20 0 0 0 Austin Bergstrom Intl Airport 85 65 81 53 / 20 0 0 0 New Braunfels Muni Airport 85 66 85 56 / 20 0 0 0 Burnet Muni Airport 89 60 80 53 / 20 0 0 0 Del Rio Intl Airport 96 62 96 64 / 0 0 0 0 Georgetown Muni Airport 87 62 79 52 / 20 0 0 0 Hondo Muni Airport 88 62 91 58 / 10 0 0 0 San Marcos Muni Airport 85 65 83 54 / 20 0 0 0 La Grange - Fayette Regional 83 68 82 58 / 20 10 0 0 San Antonio Intl Airport 86 67 88 59 / 20 0 0 0 Stinson Muni Airport 86 66 90 60 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...CJM Aviation...Platt
Special Weather Statement
National Weather Service Austin/San Antonio TX
951 AM CDT Sun Mar 30 2025
TXZ172-301515-
Burnet TX-
951 AM CDT Sun Mar 30 2025
...A strong thunderstorm will impact portions of northeastern Burnet
County through 1015 AM CDT...
At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sunnylane, or 10 miles northwest of Bertram, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Victor, Joppa, Watson, Sunnylane, Briggs, and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
3084 9791 3077 9816 3093 9824 3104 9800
3103 9791
TIME...MOT...LOC 1451Z 247DEG 41KT 3088 9813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special Weather Statement
National Weather Service Austin/San Antonio TX
1012 AM CDT Sun Mar 30 2025
TXZ172-173-301545-
Williamson TX-Burnet TX-
1012 AM CDT Sun Mar 30 2025
...A strong thunderstorm will impact portions of northwestern
Williamson and eastern Burnet Counties through 1045 AM CDT...
At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm over
Florence, or 13 miles northwest of Serenada, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Theon, Granger, Jarrell, Florence, Andice, Walburg, Schwertner,
Bartlett, and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3087 9763 3077 9737 3069 9739
3076 9791 3094 9791 3094 9785
TIME...MOT...LOC 1512Z 270DEG 43KT 3086 9782
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05The Ft Hood radar (KGRK), 23 km away, was scanning. The volume nearest the first event began at 15:31 UTC.
2 hail. Local standard time, as filed.
A thunderstorm produced quarter size hail near Jarrell.
A thunderstorm produced quarter size hail between Bartlett and Granger.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237370, 1237371.